Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 21, 2021, 5:43 PM CDT for Lawrence County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 5:43 PM CDT (22:43 UTC)
- Expired
- Aug 21, 2021, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 50
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 145 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
035
WWUS84 KOHX 212243
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
543 PM CDT Sat Aug 21 2021
TNZ093-094-212330-
Lawrence TN-Wayne TN-
543 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of east central Wayne
and southwestern Lawrence Counties through 630 PM CDT...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collinwood, or 7 miles southeast of Waynesboro, moving southeast at
15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Collinwood and Westpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3518 8780 3535 8771 3527 8739 3505 8753
TIME...MOT...LOC 2243Z 294DEG 15KT 3524 8767
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:07 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 21, 3:07 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 307 PM CDT Sat Aug 21 2021 .DISCUSSION... What a day! Just incredible rainfall amounts across western portions of Middle Tennessee. It's very rare to see 20-25% of your yearly rainfall in an 8-12 hour window, but that's what Humphreys, Hickman, Houston, and Dickson Counties experienced today. Catastrophic flash flooding occurred and although many places have water receding currently, many issues are still occurring especially in Humphreys and Hickman Counties. Since very impressive rainfall totals occurred west of I-65 this morning, we've extended the Flash Flood Watch until midnight tonight to account for the 2nd wave of storms expected this evening. Unfortunately, the same areas will be the target of heavy rainfall this evening, but additional rainfall amounts will be on the order of 1 to 2 inches rather than double digits. In addition, a small window for severe weather will be possible especially for southern Middle Tennessee with damaging winds and possibly a spin-up tornado being the main threats. But I cannot stress enough that flash flooding is still the number one threat for tonight. After tonight, the forecast is looking DRY at least through Wednesday. But with it being August, you definitely know that dry weather usually comes with the word heat. And that's what the main weather story will be with Highs returning back into the low to mid 90s for the first half of the week. Beyond Wednesday, looks like the area returns to the typical summertime pattern with afternoon and evening thunderstorms and Highs in the mid to upper 80s. After tonight, no significant high impact weather is expected through next weekend. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Low ceilings and VCSH/VCTS will plague our TAF sites through the next 24 hours with some overnight/early morning IFR/LIFR visibilities and ceilings expected. Another round of convection will develop late this afternoon and evening which may actually help improve current ceilings briefly before returning to MVFR/IFR ceilings after 06Z. Conditions do not improve quickly tomorrow, but could see some VFR ceilings after 16Z Sunday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 90 73 94 73 / 60 30 0 10 0 Clarksville 71 89 69 92 71 / 50 20 0 0 0 Crossville 66 84 65 87 66 / 50 20 0 10 0 Columbia 72 89 71 94 72 / 60 40 0 0 0 Lawrenceburg 70 89 69 93 70 / 70 40 0 0 0 Waverly 71 89 70 93 72 / 70 20 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 3 PM CDT this afternoon for Bedford- Cheatham-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis- Marshall-Maury-Montgomery-Perry-Stewart-Wayne-Williamson. && DISCUSSION......Hurley AVIATION........Hurley
Hazardous weather outlook, Aug 21, 2:55 AM CDT, 14 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 255 AM CDT Sat Aug 21 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-221030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 255 AM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Flash Flood Watch is in effect through 3 PM today for areas around and west of I-24. Heavy rain from showers and thunderstorms will combine with already saturated soils for an increased risk of flash into this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Special weather statement, Aug 21, 5:10 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
510 PM CDT Sat Aug 21 2021
TNZ005-006-023-212300-
Stewart TN-Montgomery TN-Houston TN-
510 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southwestern
Montgomery, southeastern Stewart and northeastern Houston Counties
through 600 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dover, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Cumberland City, Indian Mound and
Palmyra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3653 8740 3633 8748 3633 8751 3625 8752
3625 8753 3624 8753 3621 8755 3636 8791
3656 8791
TIME...MOT...LOC 2210Z 279DEG 17KT 3645 8780
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperSpecial weather statement, Aug 21, 5:30 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
530 PM CDT Sat Aug 21 2021
TNZ006-023>025-212315-
Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
530 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of western Dickson,
southwestern Montgomery, Houston and northeastern Humphreys Counties
through 615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Erin, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dickson, Erin, McEwen, Tennessee Ridge, Charlotte, Vanleer,
Cumberland City and Slayden.
This includes Interstate 40 between mile markers 163 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3629 8786 3637 8767 3637 8759 3638 8759
3635 8728 3618 8730 3598 8749 3599 8753
3598 8753
TIME...MOT...LOC 2230Z 310DEG 25KT 3627 8765
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperSpecial weather statement, Aug 21, 5:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
543 PM CDT Sat Aug 21 2021
TNZ093-094-212330-
Lawrence TN-Wayne TN-
543 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of east central Wayne
and southwestern Lawrence Counties through 630 PM CDT...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collinwood, or 7 miles southeast of Waynesboro, moving southeast at
15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Collinwood and Westpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3518 8780 3535 8771 3527 8739 3505 8753
TIME...MOT...LOC 2243Z 294DEG 15KT 3524 8767
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:48 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Lewis | 2 hr |
| Aug 21, 3:29 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys | 5 hr |
| Aug 21, 4:10 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Maury | 3 hr |
| Aug 21, 4:29 AM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 3 hr |
| Aug 21, 4:49 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Houston, Humphreys | 3 hr |
| Aug 21, 6:24 AM CDT | Flash Flood Warning | OHX | Houston, Humphreys, Stewart | 5 hr |
| Aug 21, 7:47 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Houston, Humphreys | 9 hr |
| Aug 21, 8:39 AM CDT | River Flood Warning | OHX | Hickman | 13 hr |
| Aug 21, 9:41 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury | 3 hr |
| Aug 21, 10:12 AM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Lewis, Maury, Perry | 3 hr |
| Aug 21, 10:17 AM CDT | River Flood Advisory | OHX | Hickman | 52 hr |
| Aug 21, 11:39 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall | 3 hr |
| Aug 21, 12:33 PM CDT | River Flood Warning | OHX | Humphreys | 44 hr |
| Aug 21, 4:40 PM CDT | Areal Flood Advisory | OHX | Houston, Stewart | 3 hr |
| Aug 21, 4:55 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Houston, Humphreys | 6 hr |
| Aug 21, 5:07 PM CDT | Flash Flood Warning | OHX | Dickson, Houston, Montgomery, Stewart | 4 hr |
| Aug 21, 5:10 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 50 min |
| Aug 21, 5:30 PM CDT | Special Weather Statement | OHX | Dickson, Houston | 45 min |
| Aug 21, 5:57 PM CDT | Tornado Warning | OHX | Dickson | 16 min |
| Aug 21, 5:58 PM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 3 hr |
| Aug 21, 6:17 PM CDT | Special Weather Statement | OHX | Dickson | 43 min |
| Aug 21, 6:29 PM CDT | Special Weather Statement | OHX | Hickman | 31 min |
| Aug 21, 6:53 PM CDT | Special Weather Statement | OHX | Williamson | 37 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.